Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Apr 16, 2010, 5:30 PM CDT for Cameron County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2010, 5:30 PM CDT (22:30 UTC)
- Expired
- Apr 16, 2010, 6:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 40 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 5:57 PM CDT | FLASH FLOOD | 2 Ne Harlingen, TX | PENDLETON PARK IN HARLINEGN IS UNDER WATER. ONE LANE OF NORTH HARLINGEN LOOP 499 IS FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1314 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 444 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
452
WGUS54 KBRO 162230
FFWBRO
TXC061-162330-
/O.NEW.KBRO.FF.W.0001.100416T2230Z-100416T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
530 PM CDT FRI APR 16 2010
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CAMERON COUNTY IN DEEP SOUTH TEXAS.
LOCATIONS AFFECTED INCLUDE...
HARLINGEN VALLEY AIRPORT.
* UNTIL 630 PM CDT
* AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TORRENTIAL RAIN OF THREE INCHES PER HOUR FROM A THUNDERSTORM OVER
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF LOW LYING AREAS AND
INTERSECTIONS. POOR DRAINAGE AREAS ARE MOST AT RISK. DO NOT DRIVE
THROUGH FLOODED ROADS!
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
MOVE TO HIGHER GROUND.
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2625 9769 2625 9761 2619 9761 2616 9763
2615 9769
$$
542 follow-up statements
754
WGUS74 KBRO 162251
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
551 PM CDT FRI APR 16 2010
TXC061-162330-
/O.CON.KBRO.FF.W.0001.000000T0000Z-100416T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMERON-
551 PM CDT FRI APR 16 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL CAMERON COUNTY
UNTIL 630 PM CDT...
LOCATIONS AFFECTED INCLUDE...
HARLINGEN VALLEY AIRPORT.
HARLINGEN.
AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL RATES OF THREE INCHES PER HOUR FROM A THUNDERSTORM OVER THE
WARNED AREA.
OBSERVERS IN THE HARLINGEN AREA REPORT MINOR TO MODERATE FLOODING...
WITH FLOODED FIELDS...AND ROADS WITH THREE TO FOUR INCHES OF WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF LOW LYING AREAS AND
INTERSECTIONS. POOR DRAINAGE AREAS ARE MOST AT RISK. DO NOT DRIVE
THROUGH FLOODED ROADS!
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2625 9769 2625 9761 2619 9761 2616 9763
2615 9769
$$
54187
WGUS74 KBRO 162331
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
631 PM CDT FRI APR 16 2010
TXC061-162342-
/O.EXP.KBRO.FF.W.0001.000000T0000Z-100416T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMERON-
631 PM CDT FRI APR 16 2010
...THE FLASH FLOOD WARNING HAS EXPIRED IN CENTRAL CAMERON COUNTY...
HEAVY RAINS MAY REDEVELOP LATER. SHOULD THIS OCCUR...ADDITIONAL FLOOD
ADVISORIES OR WARNINGS MAY BE NEEDED. STAY TUNED TO LOCAL MEDIA
OUTLETS FOR UPDATES.
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
LAT...LON 2625 9769 2625 9761 2619 9761 2616 9763
2615 9769
$$
54What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 16, 1:45 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Apr 16, 1:45 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
145 PM CDT FRI APR 16 2010
.SHORT TERM /TONIGHT THROUGH 7 AM SUNDAY/...IF I HAD RELY ON SINGLE
STATION ANALYSIS I WOULD THINK WE WERE IN THE MIDDLE OF TROPICAL
SEASON. OF COURSE THAT ISN/T THE CASE BUT MID APRIL IS TURNING OUT
TO BE QUITE WET. INFLUX OF GULF MOISTURE CONTINUES AS LOW LEVEL FLOW
REMAINS SOUTHEASTERLY WHILE MID LEVELS ARE INFLUENCED BY H5 LOW
CENTERED OVER THE EDGE OF THE CAPROCK ACROSS WEST TEXAS. THE UPPER
LEVELS ARE BEING DICTATED BY SOME TROUGHING WITH THE AXIS CURRENTLY
MOVING TO THE EAST OF DEEP SOUTH TEXAS.
BIGGEST FORECAST CHALLENGE FOR THE SHORT TERM IS POPS COVERAGE. WENT
LOW CHANCE POPS FOR TONIGHT AS DIURNAL HEATING WILL DIMINISH AND CIN
VALUES WILL INCREASE. H5 WARM CORE LOW WILL GRADUALLY MOVE EAST
ACROSS TEXAS SATURDAY WITH SURFACE LOW SLANTED TO THE WEST. SFC LOW
WILL HELP BRING A COOL FRONT/TROUGH TOWARDS DEEP SOUTH TEXAS
SATURDAY WHICH SHOULD BE ENOUGH TO LIFT SOME PARCELS FOR MORE SHOWER
DEVELOPMENT. MINOR SHORT WAVES IN THE FLOW ALOFT COMBINED WITH
DIURNAL HEATING SHOULD BE MORE THAN ENOUGH TO ALLOW FOR ADDITIONAL
PRECIP DEVELOPMENT BY AFTERNOON. TO PINPOINT EXACTLY WHERE
SHOWERS/STORMS WILL DEVELOP IS HARD TO DO BUT DREW HIGHEST POPS
ACROSS NORTHERN AND NORTHWESTERN AREAS OF CWA WHERE GREATEST LIFT
WILL OCCUR. BY SATURDAY NIGHT UPPER LEVEL WINDS BECOME MORE
NORTHWESTERLY WHICH WILL BRING IN SOME DRIER AIR WHICH SHOULD LIMIT
PRECIP CHANCES BY THE END OF THE PERIOD.
TRIED NOT TO GET TOO SPECIFIC WITH POPS BUT STILL HAND DREW ALL POPS
GRIDS. LOADED ADJMET FOR TEMPS BUT WENT SLIGHTLY ABOVE ALL GUIDANCE
FOR FRIDAY NIGHT/S LOWS AS ABUNDANCE OF MOISTURE IN THE GROUND
SHOULD PREVENT TEMPS FROM FALLING TOO FAR INTO THE UPPER 60S.
&&
.LONG TERM /7 AM SUNDAY THROUGH THURSDAY/...A WEAK COLD FRONT WILL
APPROACH DEEP SOUTH TEXAS SUNDAY WITH MINOR DISTURBANCES OUT AHEAD
OF IT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR SUNDAY
MORNING WITH A SLIGHT DRYING TREND LATE SUNDAY INTO MONDAY.
TEMPERATURES WILL CONTINUE TO BE NEAR NORMAL FOR THIS TIME OF YEAR
DUE MOSTLY TO THE CLOUD COVER. WINDS WILL BE LIGHT TO MODERATE FROM
THE EAST TO NORTHEAST THROUGH THE WEEKEND BECOMING SOUTHEAST THE
BEGINNING OF NEXT WEEK. MOISTURE WILL MOVE INTO THE AREA ONCE AGAIN
BY TUESDAY OF NEXT WEEK CAUSING A CHANCE OF SHOWERS AND
THUNDERSTORMS ONCE AGAIN. A RELATIVELY DRY AND STABLE AIRMASS WILL
BE IN STORE FOR DEEP SOUTH TEXAS THE MIDDLE TO THE LATTER PART OF
NEXT WEEK AS HIGH PRESSURE INFLUENCES THE AREA.
&&
.MARINE...TONIGHT THROUGH 7 AM SUNDAY...SMALL CRAFT ADVISORIES MAY
NEED TO BE EXTENDED LATER THIS EVENING AS ROUGH EASTERLY SWELLS MAY
PERSIST THROUGH TONIGHT. HOWEVER...A GRADUAL DIMINISHING TREND OF
THE SWELL HEIGHTS IS EXPECTED THROUGH THE WEEKEND. WIND SPEEDS WILL
BE MODERATE FROM THE EAST AND CHANCES OF SHOWERS AND THUNDERSTORMS
WILL CONTINUE. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE
POTENTIAL TO PRODUCE HEAVY RAINFALL...GUSTY WINDS...AND DANGEROUS
CLOUD TO SURFACE LIGHTNING.
7 AM SUNDAY THROUGH TUESDAY...LIGHT TO MODERATE EAST TO NORTHEAST
WINDS ARE EXPECTED FOR THE GULF OF MEXICO WATERS EAST OF PADRE
ISLAND SUNDAY AS AN AREA OF LOW PRESSURE AND A TROUGH OF LOW
PRESSURE DEVELOP ALONG THE LOWER TEXAS COAST. SCATTERED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE OVER THE MARINE AREAS ON SUNDAY. ANOTHER
AREA OF SHOWERS AND THUNDERSTORMS ARE LIKELY ON TUESDAY AS AN UPPER
LEVEL DISTURBANCE MOVES THROUGH THE AREA.
&&
.AVIATION...MIX OF MVFR/VFR EARLY BECOMING MVFR/IFR OVERNIGHT. TALL
CB UP TO 50K FT AT TIMES WILL AFFECT FLIGHT PATHS FROM N TO S INTO
DEEP SOUTH TEXAS THIS AFTERNOON. TURBULENCE CAN BE EXPECTED IN THE
ATMOSPHERE EVEN SEVERAL MILES AWAY FROM CONVECTION. HAVE TEMPO
GROUPS IN TAFS FOR CONVECTION THIS AFTERNOON AS MOST SIGNIFICANT
PRECIP SHOULD STAY IN BETWEEN TAF SITES FOR THE MOST PART.
CONVECTION DIMINISHES AFTER SUNSET AND CIGS WILL QUICKLY LOWER DUE
TO HIGH MOISTURE CONTENT OF ATMOSPHERE. IFR CONDITIONS CAN BE
EXPECTED AFTER MIDNIGHT THROUGH SUNRISE AS STRATUS DEVELOPS BEFORE
QUICKLY RISING TO MVFR AND EVENTUALLY VFR.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 71 77 68 77 / 20 40 30 30
BROWNSVILLE 68 80 66 79 / 20 40 30 30
HARLINGEN 68 80 65 79 / 20 40 30 30
MCALLEN 69 83 67 80 / 20 40 30 30
RIO GRANDE CITY 68 82 64 80 / 30 40 30 30
SOUTH PADRE ISLAND 72 73 70 76 / 20 40 20 30
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ150-155-
170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SHORT TERM...69
LONG TERM...65Hazardous weather outlook, Apr 16, 5:00 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 PM CDT FRI APR 16 2010 TXZ248>257-171100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 PM CDT FRI APR 16 2010 ...HEAVY RAINS DEVELOPING ACROSS EASTERN PORTIONS OF DEEP SOUTH TEXAS LATE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHERN AND EASTERN PORTIONS OF DEEP SOUTH TEXAS. LOCALIZED FLOODING CAN BE EXPECTED WITH SLOW MOVING STORMS ESPECIALLY AS THEY DEVELOP AND MOVE ACROSS THE SAME AREAS. A FLASH FLOOD WATCH WATCH IS IN EFFECT FOR BROOKS AND KENEDY COUNTIES THROUGH 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE WEEKEND...CONTINUING THE FLOODING THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-171100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 500 PM CDT FRI APR 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND UNTIL 7 PM CDT THIS EVENING. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE SMALL CRAFT ADVISORY FOR THE ADJACENT GULF OF MEXICO WATERS MAY NEED TO BE EXTENDED UNTIL SATURDAY EVENING. A MODERATE TO HIGH RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CASTILLO
In the hours before
Special weather statement, Apr 16, 4:36 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 436 PM CDT FRI APR 16 2010 TXZ251-162215- KENEDY- 436 PM CDT FRI APR 16 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND HEAVY RAIN... A THUNDERSTORM...MOVING NORTH AT 5 TO 10 MPH...WILL AFFECT RURAL SOUTHWESTERN KENEDY COUNTY...UNTIL 515 PM CDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. 54/BM
Special weather statement, Apr 16, 4:45 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 445 PM CDT FRI APR 16 2010 TXZ254-255-162230- INLAND WILLACY-INLAND CAMERON- 445 PM CDT FRI APR 16 2010 ...A LINE OF THUNDERSTORMS WILL AFFECT CAMERON AND WILLACY COUNTIES... A LINE OF SLOW MOVING THUNDERSTORMS EXTENDING FROM CENTRAL CAMERON TO WESTERN WILLACY COUNTY...WILL AFFECT SAN BENITO...HARLINGEN... LASARA AND HARLINGEN VALLEY AIRPORT...UNTIL 530 PM CDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA SIZE HAIL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. 54/BM
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:38 PM CDT | Areal Flood Advisory | BRO | Zapata | 2 hr |
| Apr 15, 9:33 PM CDT | Areal Flood Advisory | BRO | Zapata | 57 min |
| Apr 16, 1:13 PM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 2 hr |
| Apr 16, 3:11 PM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 2 hr |
| Apr 16, 3:13 PM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 1 more | 48 hr |
| Apr 16, 3:48 PM CDT | Areal Flood Advisory | BRO | Kenedy | 57 min |
| Apr 16, 3:54 PM CDT | Areal Flood Advisory | BRO | Willacy | 3 hr |
| Apr 16, 4:03 PM CDT | Areal Flood Advisory | BRO | Jim Hogg | 57 min |
| Apr 16, 4:51 PM CDT | Areal Flood Advisory | BRO | Kenedy | 54 min |
| Apr 16, 4:57 PM CDT | Areal Flood Advisory | BRO | Cameron | 3 hr |
| Apr 16, 6:10 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 112 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.